Symptoms of a Prozac overdose can include nausea, rapid pulse, drowsiness, vomiting, seizures, irregular heart rate, high or low blood pressure, fever, fainting, coma, and possible loss of life.
If you experience any of these symptoms, seek emergency medical attention and then notify your prescribing doctor.
An overdose can range from mild or severe depending on various factors.
Various factors may influence the severity and duration of an overdose including the amount of Prozac taken, age, overall physical condition, and other medications one may be taking.
It is important to understand that medications affect everyone differently, so your experience will be different from your neighbor taking the exact same medication.
Prozac is a prescription medication that is used to treat depression, anxiety, and obsessive compulsive disorder. It is a member of a class of medications called selective serotonin reuptake inhibitors, or SSRIs.
It works by interacting with the brain chemicals (serotonin) that contribute to depression.
Overdoses are typically most often caused by taking excessive amounts of a drug or medication. Users who abide the prescription guidelines generally do not experience any adverse side effects, physical reactions, or medical emergencies.
As a result, users should strictly adhere to the prescription guidelines as written by the prescribing medical professional. Do not take a double dose to make up for a missed dose.
If you have any questions, immediately refer to your prescribing doctor.
It is important to report any adverse effects to your doctor right away. If severe reactions occur, seek immediate medical help at the nearest hospital emergency room. This is important in cases of possible allergic reactions or serious reactions such as irregular heartbeat, fainting, loss of consciousness, etc.
Once your symptoms are stabilized and you are discharged from the hospital emergency room, inform your prescribing doctor of the situation.
It helps to become an informed healthcare consumer and become as informed and educated about the medications you put into your body as possible.
Depending on the severity of the overdose, there are a number of treatment options.
Overdose treatment can include stomach pumping, IV fluids, a breathing tube to help with respiration, heart and lung monitoring, and medications to control blood pressure, treat an irregular heartbeat, or control seizures.